Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 17, 2014, 2:50 PM MST for 4 counties in Arizona. It took effect at May 18, 2014, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2014, 2:50 PM MST (21:50 UTC)
- In effect from
- May 18, 2014, 11:00 AM MST
- Expired
- May 18, 2014, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3457 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS85 KFGZ 172150 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 250 PM MST SAT MAY 17 2014 ...A PERIOD OF CRITICAL FIRE WEATHER IS LIKELY ACROSS MUCH OF NORTHERN ARIZONA SUNDAY THROUGH TUESDAY... AZZ104>116-139-140-181200- /O.UPG.KFGZ.FW.A.0008.140518T1800Z-140519T0300Z/ /O.NEW.KFGZ.FW.W.0011.140518T1800Z-140519T0300Z/ /O.NEW.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ /O.CON.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 250 PM MST SAT MAY 17 2014 ...RED FLAG WARNING IN EFFECT ON SUNDAY FROM 11 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON SUNDAY FROM 11 AM TO 8 PM MST. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR MONDAY AND TUESDAY. * AFFECTED AREA...MUCH OF NORTHERN ARIZONA FROM THE YAVAPAI COUNTY MOUNTAINS AND MOGOLLON RIM NORTHWARD. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FROM LATE SUNDAY MORNING THROUGH EARLY EVENING. CRITICAL FIRE WEATHER IS POSSIBLE MONDAY AND TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...4 TO 8 PERCENT SUNDAY...5 TO 15 PERCENT MONDAY AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ AZZ117-181200- /O.NEW.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ /O.CON.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/ WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 250 PM MST SAT MAY 17 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...WHITE MOUNTAINS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...6 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$
3 follow-up statements
482 WWUS85 KFGZ 181059 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 359 AM MST SUN MAY 18 2014 ...A PERIOD OF CRITICAL FIRE WEATHER IS LIKELY ACROSS MUCH OF NORTHERN ARIZONA TODAY THROUGH TUESDAY... AZZ104>116-139-140-182300- /O.CON.KFGZ.FW.W.0011.140518T1800Z-140519T0300Z/ /O.CON.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/ /O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 359 AM MST SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...MUCH OF NORTHERN ARIZONA FROM THE YAVAPAI COUNTY MOUNTAINS AND MOGOLLON RIM NORTHWARD. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FROM LATE THIS MORNING THROUGH EARLY EVENING. CRITICAL FIRE WEATHER IS POSSIBLE MONDAY AND TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ AZZ117-182300- /O.CON.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/ /O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 359 AM MST SUN MAY 18 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...WHITE MOUNTAINS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$
448 WWUS85 KFGZ 182154 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 254 PM MST SUN MAY 18 2014 ...A PERIOD OF CRITICAL FIRE WEATHER IS LIKELY ACROSS MUCH OF NORTHERN ARIZONA TODAY THROUGH TUESDAY... AZZ108-190330- /O.CAN.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/ /O.CON.KFGZ.FW.W.0011.000000T0000Z-140519T0300Z/ /O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 254 PM MST SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IS CANCELLED FOR MONDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH FOR MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...YAVAPAI COUNTY MOUNTAINS. * TIMING...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. CRITICAL FIRE WEATHER IS POSSIBLE AGAIN TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH THROUGH THIS EVENING. SOUTH 15 TO 25 WITH GUSTS NEAR 40 MPH TUESDAY. * MINIMUM RELATIVE HUMIDITY...5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ AZZ104>107-109>116-139-140-190330- /O.UPG.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/ /O.NEW.KFGZ.FW.W.0012.140519T1800Z-140520T0300Z/ /O.CON.KFGZ.FW.W.0011.000000T0000Z-140519T0300Z/ /O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 254 PM MST SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT ON MONDAY FROM 11 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON MONDAY FROM 11 AM TO 8 PM MST. * AFFECTED AREA...MUCH OF NORTHERN ARIZONA FROM THE MOGOLLON RIM NORTHWARD. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING...AND AGAIN FROM LATE MORNING THROUGH EARLY EVENING MONDAY. CRITICAL FIRE WEATHER IS POSSIBLE TUESDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * MINIMUM RELATIVE HUMIDITY...5 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ AZZ117-190330- /O.UPG.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/ /O.NEW.KFGZ.FW.W.0012.140519T1800Z-140520T0300Z/ /O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 254 PM MST SUN MAY 18 2014 ...RED FLAG WARNING IN EFFECT ON MONDAY FROM 11 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON MONDAY FROM 11 AM TO 8 PM MST. * AFFECTED AREA...WHITE MOUNTAINS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...6 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$ AZZ118-138-190330- /O.EXA.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 254 PM MST SUN MAY 18 2014 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...OAK CREEK AND SYCAMORE CANYONS. * TIMING...CRITICAL FIRE WEATHER IS POSSIBLE ON TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THE FIRE WEATHER WATCH. && $$
845 WWUS85 KFGZ 190258 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 758 PM MST SUN MAY 18 2014 ...A PERIOD OF CRITICAL FIRE WEATHER IS LIKELY ACROSS MUCH OF NORTHERN ARIZONA MONDAY AND TUESDAY... AZZ104>107-109>116-139-140-191100- /O.EXP.KFGZ.FW.W.0011.000000T0000Z-140519T0300Z/ /O.CON.KFGZ.FW.W.0012.140519T1800Z-140520T0300Z/ /O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 758 PM MST SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON MONDAY FROM 11 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...MUCH OF NORTHERN ARIZONA FROM THE MOGOLLON RIM NORTHWARD. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL TAKE PLACE FROM LATE MORNING THROUGH EARLY EVENING MONDAY. CRITICAL FIRE WEATHER IS POSSIBLE AGAIN TUESDAY MORNING THROUGH TUESDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * MINIMUM RELATIVE HUMIDITY...AS 5 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ AZZ108-191100- /O.EXP.KFGZ.FW.W.0011.000000T0000Z-140519T0300Z/ /O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 758 PM MST SUN MAY 18 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...YAVAPAI COUNTY MOUNTAINS. * TIMING...CRITICAL FIRE WEATHER IS POSSIBLE TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTH 15 TO 25 MPH WITH GUSTS NEAR 40 MPH. * MINIMUM RELATIVE HUMIDITY...6 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$ AZZ117-191100- /O.CON.KFGZ.FW.W.0012.140519T1800Z-140520T0300Z/ /O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 758 PM MST SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON MONDAY FROM 11 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...WHITE MOUNTAINS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...6 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ AZZ118-138-191100- /O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 758 PM MST SUN MAY 18 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...OAK CREEK AND SYCAMORE CANYONS. * TIMING...CRITICAL FIRE WEATHER IS POSSIBLE ON TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * MINIMUM RELATIVE HUMIDITY...AS 7 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THE FIRE WEATHER WATCH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 17, 9:37 AM MST, 5 hours 13 minutes earlier.
Area forecast discussion, May 17, 9:37 AM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 937 AM MST SAT MAY 17 2014 .SYNOPSIS... EXPECT ANOTHER WARM DAY ACROSS NORTHERN ARIZONA TODAY WITH NEAR RECORD HIGH TEMPERATURES. BY SUNDAY...LOW PRESSURE WILL DEVELOP ACROSS THE SOUTHWEST BRINGING INCREASINGLY STRONG SOUTHWEST WINDS AND A COOLING TREND FOR MUCH OF NEXT WEEK. && .DISCUSSION... EXPECT ONE MORE DAY OF RECORD TO NEAR RECORD HIGH TEMPERATURES UNDER MOSTLY SUNNY SKIES WITH PASSING UPPER LEVEL CLOUD COVER. TEMPERATURES ACROSS NORTHERN ARIZONA ARE ALREADY A FEW DEGREES WARMER THAN THEY WERE AT THIS TIME YESTERDAY MORNING. && .PREVIOUS DISCUSSION /245 AM MST/... SUNDAY AND MONDAY...THE RIDGE SHIFTS EASTWARD AS A LONG-WAVE TROUGH DEVELOPS ACROSS THE EASTERN PACIFIC AND WESTERN STATES. SOUTHWESTERLY WINDS WILL INCREASE AND WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS. DAYTIME TEMPS WILL FALL A FEW DEGREES FROM SATURDAYS READINGS. THE TROUGH SLOWLY ADVANCES EASTWARD THROUGH THE MIDDLE OF THE WEEK. AS THE CENTER OF THE UPPER-LEVEL LOW APPROACHES THERE WILL BE A SLIGHT CHANCE OF SOME HIGH-BASED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NWRN AZ ON TUESDAY AND WEDNESDAY...AND SPREADING EASTWARD DURING THE LATTER HALF OF THE WEEK. AT THIS TIME...MODELS INDICATE ONLY VERY LIGHT PCPN AMOUNTS WITH THESE SHOWERS. DAYTIME TEMPS WILL CONTINUE TO COOL TO NEAR OR SLIGHTLY BELOW AVERAGE READINGS. WINDS WILL BEGIN TO DECREASE DURING THE LATTER HALF OF THE WEEK. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WILL CONTINUE THROUGH THE 24 HR PERIOD UNDER SCT-BKN HIGH CIRRUS CLOUDS. BREEZY SOUTHWEST TO WEST WINDS GUSTING NEAR 20-25 KTS ARE EXPECTED UNTIL 02Z...THEN DECREASING TO LESS THAN 10KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A FLAT RIDGE OF HIGH PRESSURE MOVING OVER THE SOUTHWEST WILL KEEP VERY WARM...DRY...AND BREEZY CONDITIONS ACROSS THE AREA THROUGH THE WEEKEND. A LOW PRESSURE SYSTEM MOVING INTO CALIFORNIA WILL BRING AN INCREASE IN SOUTHWEST WINDS SUNDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN ON SUNDAY AND A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA. MONDAY THROUGH WEDNESDAY...A PERIOD OF CRITICAL FIRE WEATHER IS EXPECTED THROUGH MONDAY AND POSSIBLY TUESDAY OF NEXT WEEK AS THE LOW PRESSURE SYSTEM APPROACHES AND SOUTHWEST WINDS REMAIN ELEVATED. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR MUCH OF NORTHERN AZ ON MONDAY. WINDS SHOULD DECREASE BY WEDNESDAY WITH COOLER TEMPERATURES HELPING TO EASE THE THREAT OF CRITICAL FIRE WEATHER. THERE IS NO PRECIPITATION FORECAST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR AZZ104>116-139-140. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR AZZ104>117-139-140. && PUBLIC.........RR AVIATION.......JJ FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 17, 6:30 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 630 AM MST SAT MAY 17 2014 AZZ004>018-037>040-180700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 630 AM MST SAT MAY 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A BROAD TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE WESTERN STATES BY SUNDAY AND REMAIN THROUGH MID WEEK. THE COMBINATION OF STRONG SOUTHWESTERLY WINDS...WARM TEMPERATURES...AND VERY LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SUNDAY AND MONDAY. TUESDAY AND WEDNESDAY...THE TROUGH WILL TRIGGER A FEW HIGH-BASED SHOWERS AND THUNDERSTORMS ACROSS NORTHWESTERN ARIZONA THEN SPREAD EASTWARD DURING THE LATTER HALF OF THE WEEK. LITTLE OR NO MEASURABLE PRECIPITATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:50 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 48 hr |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.